Alert archive / New Jersey / Gale Warnings in 2010
Gale Warning 9, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale warning at Feb 28, 2010, 3:25 PM EST. It took effect at Feb 28, 2010, 9:04 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2010, 3:25 PM EST (20:25 UTC)
- In effect from
- Feb 28, 2010, 9:04 PM EST
- Expired
- Mar 1, 2010, 3:32 PM EST
- In force
- 18 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
886 WHUS71 KPHI 282025 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 325 PM EST SUN FEB 28 2010 ANZ450-451-011000- /O.UPG.KPHI.SC.Y.0022.100301T0300Z-100302T0300Z/ /O.NEW.KPHI.GL.W.0009.100301T0300Z-100302T0300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 325 PM EST SUN FEB 28 2010 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE NORTHWARD TOWARD NEW ENGLAND WELL OFF THE ATLANTIC COAST AND INTENSIFY. THE PRESSURE GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE TO THE WEST WILL CREATE AN GUSTY NORTHWEST FLOW OVER THE REGION. WIND SPEEDS COULD REACH GALE FORCE TONIGHT INTO MONDAY AND SEAS SHOULD BE 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ430-431-452>455-011000- /O.CON.KPHI.SC.Y.0022.100301T0300Z-100302T0300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 325 PM EST SUN FEB 28 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST MONDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE NORTHWARD TOWARD NEW ENGLAND WELL OFF THE ATLANTIC COAST AND INTENSIFY. THE PRESSURE GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE TO THE WEST WILL CREATE AN GUSTY NORTHWEST FLOW OVER THE REGION. WIND SPEEDS COULD REACH THE 25 TO 30 KT RANGE AND SEAS SHOULD BE 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
446 WHUS71 KPHI 010204 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 904 PM EST SUN FEB 28 2010 ANZ450-451-011000- /O.EXT.KPHI.GL.W.0009.100301T0204Z-100302T0300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 904 PM EST SUN FEB 28 2010 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST MONDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EST MONDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE NORTHWARD TOWARD NEW ENGLAND WELL OFF THE ATLANTIC COAST AND INTENSIFY. THE PRESSURE GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE TO THE WEST WILL CREATE AN GUSTY NORTHWEST FLOW OVER THE REGION. WIND SPEEDS COULD REACH GALE FORCE TONIGHT INTO MONDAY AND SEAS SHOULD BE 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ430-431-452>455-011000- /O.EXT.KPHI.SC.Y.0022.100301T0204Z-100302T0300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 904 PM EST SUN FEB 28 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST MONDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE NORTHWARD TOWARD NEW ENGLAND WELL OFF THE ATLANTIC COAST AND INTENSIFY. THE PRESSURE GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE TO THE WEST WILL CREATE AN GUSTY NORTHWEST FLOW OVER THE REGION. WIND SPEEDS COULD REACH THE 25 TO 30 KT RANGE AND SEAS SHOULD BE 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
487 WHUS71 KPHI 010840 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 AM EST MON MAR 1 2010 ANZ450-451-012200- /O.CON.KPHI.GL.W.0009.000000T0000Z-100302T0300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 340 AM EST MON MAR 1 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. AN AREA OF LOW PRESSURE, LOCATED OFF THE COAST OF MAINE, IS EXPECTED TO INTENSIFY AND THEN PUSH EASTWARD OFF THE COAST TODAY. THE PRESSURE GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE TO THE WEST WILL CREATE A GUSTY NORTHWEST FLOW OVER THE COASTAL WATERS. WIND SPEEDS COULD REACH GALE FORCE TODAY WITH SEAS 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ430-431-452>455-012200- /O.CON.KPHI.SC.Y.0022.000000T0000Z-100302T0300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 340 AM EST MON MAR 1 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. AN AREA OF LOW PRESSURE, LOCATED OFF THE COAST OF MAINE, IS EXPECTED TO INTENSIFY AND THEN PUSH EASTWARD OFF THE COAST TODAY. THE PRESSURE GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE TO THE WEST WILL CREATE A GUSTY NORTHWEST FLOW OVER THE COASTAL WATERS. WIND SPEEDS COULD REACH 25 TO 30 KT TODAY. SEAS ARE EXPECTED TO BE 3 TO 5 FT ALONG THE OCEAN AND LOWER DELAWARE BAY AND 2 TO 3 FT IN THE UPPER DELAWARE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
992 WHUS71 KPHI 012032 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 332 PM EST MON MAR 1 2010 ANZ450-451-021000- /O.CAN.KPHI.GL.W.0009.000000T0000Z-100302T0300Z/ /O.EXB.KPHI.SC.Y.0022.000000T0000Z-100302T0600Z/ /O.NEW.KPHI.GL.A.0007.100303T0600Z-100304T0000Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 332 PM EST MON MAR 1 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. THE GALE WARNING HAS BEEN CANCELLED. AN AREA OF LOW PRESSURE TO OUR NORTHEAST WILL PULL OUT TO SEA TONIGHT, ALLOWING THE PRESSURE GRADIENT TO SLACKEN TEMPORARILY THROUGH TUESDAY. A COASTAL STORM WILL PASS TO OUR EAST LATE TUESDAY INTO WEDNESDAY BEFORE MOVING TO OUR NORTHEAST AND OUT TO SEA THROUGH THURSDAY. WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LATER TONIGHT INTO TUESDAY, BEFORE INCREASING AGAIN LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT. THERE IS THE POTENTIAL FOR GALE FORCE CONDITIONS LATE TUESDAY NIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ431-452>455-021000- /O.EXT.KPHI.SC.Y.0022.000000T0000Z-100302T0600Z/ /O.NEW.KPHI.GL.A.0007.100303T0600Z-100304T0000Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 332 PM EST MON MAR 1 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST TUESDAY. AN AREA OF LOW PRESSURE TO OUR NORTHEAST WILL PULL OUT TO SEA TONIGHT, ALLOWING THE PRESSURE GRADIENT TO SLACKEN TEMPORARILY THROUGH TUESDAY. A COASTAL STORM WILL PASS TO OUR EAST LATE TUESDAY INTO WEDNESDAY BEFORE MOVING TO OUR NORTHEAST AND OUT TO SEA THROUGH THURSDAY. WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LATER TONIGHT INTO TUESDAY, BEFORE INCREASING AGAIN LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT. THERE IS THE POTENTIAL FOR GALE FORCE CONDITIONS LATE TUESDAY NIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-020600- /O.EXT.KPHI.SC.Y.0022.000000T0000Z-100302T0600Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 332 PM EST MON MAR 1 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST TUESDAY. AN AREA OF LOW PRESSURE TO OUR NORTHEAST WILL PULL OUT TO SEA TONIGHT, ALLOWING THE PRESSURE GRADIENT TO SLACKEN TEMPORARILY THROUGH TUESDAY. A COASTAL STORM WILL PASS TO OUR EAST LATE TUESDAY INTO WEDNESDAY BEFORE MOVING TO OUR NORTHEAST AND OUT TO SEA THROUGH THURSDAY. WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LATER TONIGHT INTO TUESDAY, BEFORE INCREASING AGAIN LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT. THERE IS THE POTENTIAL FOR SMALL CRAFT ADVISORY CONDITIONS LATE TUESDAY NIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ROBERTSON
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale warning went out at Feb 28, 11:10 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Feb 28, 11:10 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1110 AM EST SUN FEB 28 2010
.SYNOPSIS...
STACKED LOW PRESSURE SYSTEM OVER THE FORECAST AREA WILL MOVE
OFFSHORE AND COMBINE WITH ANOTHER OFFSHORE LOW PRESSURE
APPROACHING THE CANADIAN MARITIMES ON MONDAY AND MOVE FURTHER TO
THE NORTHEAST. A SURFACE DISTURBANCE IS FORECAST TO MOVE OUT OF
THE GULF OF MEXICO ON TUESDAY AND NEARS OUR COAST. THIS LOW SHOULD
THEN CONTINUE TO MOVE TO THE NORTHEAST WITH HIGH PRESSURE FILING
IN BEHIND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE GIANT "L" AT 500MB PASSING OVER PHL AT 1500Z THIS MORNING IS
THE CLOSED LOW THAT MIGHT LIFE QUITE INTERESTING THE PAST COUPLE
OF DAYS. WE WILL BE BIDDING IT AU REVOIR AS IT MOVES OFFSHORE
THIS AFTERNOON. THERE ARE STILL A COUPLE OF SHORT WAVES THAT HAVE
TO LIFT THROUGH OUR CWA AS THIS FEATURE MOVES FARTHER AWAY. WITH
THE CONVECTIVE TEMPERATURE GETTING REACHED, WE WILL KEEP A MOSTLY
CLOUDY FORECAST WITH THE POSSIBILITY OF SHOWERS. ASIDE FROM THE
POCONOS AND SUSSEX NJ, ANY ADDITIONAL ACCUMS THIS AFTERNOON SHOULD
NOT OCCUR AND EVEN IN THE FORMER THE LATE FEBRUARY SUN WILL NOT
COOPERATE. BECAUSE OF THE LIGHT INTENSITY SOME RAIN MIGHT MIX IN
WITH ANY SHOWERS THIS AFTERNOON, OVERALL THOUGH EVEN IF IT IS NOT
RAIN, IT WILL BE SNOW MELTING AS IT FALLS. WE KEPT MAX TEMPS
PRETTY MUCH AS IS AS THE 12Z SOUNDINGS SUPPORT THEM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
HIGH PRESSURE WITH WEAK MID-LEVEL RIDGING TRIES TO BUILD IN IN THE
WAKE OF THE DEPARTING LOW PRESSURE, WHICH ON MONDAY WILL BE SITTING
JUST SOUTH OF NOVA SCOTIA. A CHANNELIZED VORT MAX WILL BE STRETCHED
ACROSS THE MID-ATLANTIC STATES EARLY ON MONDAY, BUT FOR NOW DO NOT
SEE ENOUGH DYNAMICAL SUPPORT TO HAVE CHANCE POPS IN THE FORECAST
AFTER 12Z. AS ALWAYS WITHIN OUR NORTH TO NORTHWEST FLOW REGIME, THE
HIGHER ELEVATIONS WILL SEE LIGHT SNOW SHOWERS IN THE MORNING WHILE
EVERYWHERE ELSE IS DRY.
WITH OUR PESKY LOW PRESSURE SYSTEM OUT OF THE REGION AND A ANOTHER
UPPER LEVEL WAVE MOVING NORTHEAST FROM THE DEEP SOUTH, THE TWO PHASE
AND THE SURFACE LOW BEGINS A DEEPENING PROCESS ONCE MORE. THE
BOMBING OF THE LOW ALLOWS A PIECE OF MID-LEVEL ENERGY TO BE THROWN
BACK TO THE WEST OVER THE GREAT LAKES WHICH THEN BEGINS TO INTERACT
WITH A SOUTHERN STREAM MID-LEVEL TROUGH. THE EASTWARD PROPAGATING
TROUGH AXIS STARTS TO SHARPEN UP WITH THE HELP OF NEWLY INJECTED
ENERGY AND ITS SURFACE INFLECTION REALLY STARTS TO TAKE SHAPE ON
TUESDAY IN THE GULF OF MEXICO.
THIS TIME, THE COASTAL SYSTEM BEHAVES LIKE AN ORDINARY NOR'EASTER IN
THAT IT STARTS TO DEEPEN OFF THE CAROLINAS ON WEDNESDAY AND MOVES IN
A NORTHEASTWARD FASHION. AS THE LOW GETS CLOSER TO OUR REGION SO
DOES THE MID-LEVEL CLOSED CIRCULATION AS IT SLOWLY SLIDES TO THE
EAST. THE ECMWF SHOWS A MORE PESSIMISTIC THERMAL PROFILE WHEN
COMPARED TO THE GFS WITH THE 540DM THICKNESS WELL TO THE SOUTHEAST
OF THE REGION. THE EURO ALSO HAS THE CENTER OF THE LOW FURTHER
OFFSHORE OF THE GFS'S POSITION AND PER HPC'S MODEL DIAGNOSTICS, THE
GFS WAS THE PREFERRED MODEL FOR THIS RUN. THAT BEING SAID, CHANCE
POPS WERE PLACED IN THE GRIDS FOR TUESDAY AFTERNOON THROUGH
WEDNESDAY. FORECAST SOUNDINGS SHOW MOST LOCALES STARTING AS RAIN
WITH DAYTIME TEMPERATURES IN THE LOW 40S AND THEN SLOWLY
TRANSITIONING TO A RAIN/SNOW MIX AFTER SUNSET AND THEN TO ALL SNOW
BY MIDNIGHT...THE SAME APPLIES TO WEDNESDAY.
THIS SYSTEM LOOKS TO BE A FAIRLY QUICK HITTER, AT LEAST WHEN
COMPARED TO THE LAST SYSTEM. NOT EXPECTING MUCH IN THE WAY OF
ACCUMULABLE SNOWFALL ACROSS MOST OF THE REGION, EXCEPT THE HIGHER
ELEVATIONS, AT THIS TIME SINCE THERE IS DECENT SHOT OF MIXING. WITH THE
STRONG EASTERLY FLOW OFF THE ATLANTIC, THERE WILL BE A COPIOUS
AMOUNT OF MOISTURE TO PLAY WITH FOR THIS SYSTEM, THAT IS IF THE
CURRENT PROGGED TRACK IS CORRECT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE EASTERN TROUGH WILL REMAIN IN PLACE DURING THE BEGINNING OF THE
EXTENDED PERIOD. THIS PATTERN, AS WE HAVE SEEN THIS WINTER, FAVORS
COLDER THAN NORMAL TEMPERATURES AND FREQUENT WET WEATHER SYSTEMS
EJECTING OUT OF THE GULF. THERE IS ONE MORE SYSTEM IN THE EARLY PART
OF THE EXTENDED PERIOD, BUT TODAYS LONGER RANGE MODELS ARE SHOWING
THAT IT (HOPEFULLY) WILL PASS MOSTLY TO THE SOUTH OF THE REGION. WE
WILL KEEP A CHANCE (NORTH)/HIGH CHANCE (SOUTH) POPS IN FOR THE TUE
NIGHT AND WED PERIODS FOR NOW WITH RAIN/SNOW P-TYPE EVENT FOR THE
AREA. WE HAVE TO CONTINUE TO WATCH ANY NORTHWARD OR WESTWARD
MOVEMENT WITH THE STORM TRACK, SINCE THESE SYSTEMS HAVE SHOWN A
TENDENCY TO MOVE CLOSER TO THE COAST AS THEY GET INTO THE SHORTER
RANGES. PRESENTLY THE 12Z GFS IS CLOSER TO THE COAST WITH THE
SYSTEM AND THE ECMWF KEEP ANY SIGNIFICANT PRECIPITATION OFF THE
COAST. THE UPPER LOW WILL STILL BE MOVING OVER THE AREA, SO A MORE
GENERAL LIGHT PRECIP EVENT STILL LOOKS POSSIBLE.
THE BETTER NEWS FOR THE LONGER RANGE PERIOD IS THAT THE MODELS SHOW
THE UPPER TROUGH IS GETTING SCOURED OUT OF THE EAST AND MILDER
TEMPERATURES SHOULD BEGIN TO ARRIVE NEXT WEEKEND...THERE IS EVEN
A POSSIBLY OF NORMAL TEMPERATURES BY THE FIRST SAT/SUN IN MARCH.
THERE ARE NO SIGNIFICANT WEATHER SYSTEMS IN THE THU-SAT PERIOD, SO
WITH PARTLY TO MOSTLY SUNNY SKIES EACH DAY...A DECENT MELTING OF
SNOW SHOULD OCCUR OVER THE AREA.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR TO MVFR CONDITIONS ARE EXPECTED TO CONTINUE THIS AFTERNOON
ACROSS THE TAF SITES. STRATOCU SHOULD PREVAIL ACROSS THE AREA TODAY,
WHICH SHOULD BREAK UP AT SOME POINT THIS AFTERNOON AND ALLOW SOME
SUNSHINE TO POKE OUT. MOST OF THE SNOW HAS ENDED THIS MORNING, BUT
WE WILL KEEP A MENTION OF VCSH IN THE TAFS FOR A FEW HOURS THIS
AFTERNOON. IF A SHOWER WOULD OCCUR, IT COULD BRIEFLY LOWER
CIGS/VSBYS. ANY SHOWERS SHOULD DIMINISH AROUND SUNDOWN AND ARE NOT
EXPECTED TO CONTINUE INTO THE NIGHT. WINDS TODAY SHOULD BE OUT OF
THE WEST TO NORTHWEST GENERALLY BETWEEN 5 AND 10 KNOTS.
OUTLOOK... STRONG NWLY FLOW WILL DEVELOP ON MONDAY. SUSTAINED
WINDS IN THE 15 TO 20 KT RANGE WITH GUSTS TO AT LEAST 25 KT ARE
EXPECTED. HOWEVER, VFR CONDS WILL CONTINUE INTO TUESDAY. THERE IS
THE POSSIBILITY ANOTHER COASTAL STORM THAT MAY AFFECT THE AREA ON
WEDNESDAY. DEPENDING ON ITS TRACK, IT COULD BRING VSBY/CIG
OBSTRUCTIONS.
&&
.MARINE...
RATHER TRANQUIL CONDS ARE EXPECTED ON THE AREA WATERWAYS THROUGH THE
DAY TODAY. HOWEVER, THOSE CONDS WILL BE SHORT-LIVED AS ANOTHER VERY
STRONG VORT MOVES THROUGH THE REGION AS THE PERSISTENT LOW FINALLY
BEGINS TO LOSE ITS GRIP ON THE AREA. HOWEVER, ANOTHER AREA OF LOW
PRESSURE IS FCST TO MOVE NWD WELL OFF THE ATLC CST AND INTENSIFY ON
MONDAY. THESE TWO FEATURES WILL CAUSE AN INCREASE IN W TO NW WINDS
WILL AFTER SUNSET AND SCA CONDS ARE EXPECTED TO DEVELOP DURG THE
EVENING AND CONTINUE THROUGH MONDAY INTO MONDAY NIGHT. SCA FLAGS
WILL BE RAISED WITH THE MORNING PKG. IT DOES APPEAR TO BE MORE OF A
WIND THAN WAVE EVENT, WITH WAVEWATCH KEEPING SEAS AT 4 FT AT BUOY
44009. HOWEVER, CAN NOT RULE OUT SEAS WOULD HIT 5 FT.
NEVERTHELESS, IT APPEARS THAT THE NRN WATERS WILL HAVE A GREATER
IMPACT FROM THIS THAN THE SRN WATERS, WHERE IT MAY BE VERY
MARGINAL. IT IS PSBL, IF LATER MDL RUNS INCREASE THE WIND SPEEDS,
THAT GALES MAY END UP BEING NECESSARY, ESPECIALLY OVER THE NRN
WATERS, BUT CONFIDENCE IS LOW.
WINDS AND SEAS WILL SETTLE DOWN TUESDAY INTO WEDNESDAY AND THEN WE
WILL WAIT AND SEE WHAT IMPACT A DEVELOPING CSTL STORM HAS ON THE
REGION. OF COURSE, ITS ALL DEPENDENT ON THE TRACK AND STRENGTH OF
THE LOW, BUT ATTM, IT APPEARS THAT IT MAY IMPACT SRN AREAS MORE THAN
NRN LOCATIONS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 PM EST
MONDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...HEAVENER
NEAR TERM...GIGI/HEAVENER
SHORT TERM...HEAVENER
LONG TERM...O'HARA
AVIATION...NIERENBERG/ROBERTSON
MARINE...NIERENBERGHazardous weather outlook, Feb 28, 10:05 AM EST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1005 AM EST SUN FEB 28 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-011515- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1005 AM EST SUN FEB 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-011515- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1005 AM EST SUN FEB 28 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:49 AM EST | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Monmouth, Ocean | 6 hr |
| Feb 28, 3:49 AM EST | Small Craft Advisory | PHI | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.